MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® PROGESTERONE 60 TESTS

BIOMERIEUX SA VIDAS® PROGESTERONE 60 TESTS
Model Number 30409-01
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, a customer in united states notified biomérieux of obtaining a substrate error while using the vidas® progesterone 60 tests kit (reference # (b)(4), lot # 1008775630).In the case of a substrate error, an error message is displayed on the equipment visible by the user, and it is impossible to run tests and generate results.At the time of this assessment, there is no information regarding delays for any patient samples.However, if the customer does not have an alternative testing method, this could potentially lead to delayed patient test results.There is no indication or report from the laboratory that the issue led to any adverse event related to any patient's state of health.The lot impacted by this complaint is part of the scope of fsca (b)(4) for substrate error on multiple vidas® product references that was released on (b)(6) 2021.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
Since (b)(6) 2021, biomérieux has been receiving an increasing number of complaints linked to a vidas® ¿substrate error¿.It prevents the test from being run, therefore leads to potential delayed results as the user must run another test.A measurement of the background noise signal (rfu) is made by the vidas® system prior to launching the reaction.An acceptable limit is defined during product design for each reference of finished goods.Three values exist as acceptable limits depending on the assay: 300, 350 and 500 rfu.The substrate is present in the last well of the strip of all vidas® immuno-assays and allows fluorescence when degraded by the enzyme (pal).The level of fluorescence is then correlated with the results of all tests.When performing a test, if the rfu is higher than the acceptable limit defined during the product development, there is an error message displayed by the system: ¿substrate error¿.The test is stopped and this alarm prevents the system from providing any result.With this alarm being present on all the systems of the vidas® family, it guarantees that no false results can be given in case of a substrate degradation.There is a potential risk of delayed results.Description of the investigation and root cause analysis : investigations were immediately initiated to identify the root-cause, the following were identified: all lots impacted of vidas® immuno-assays were conform to the specifications at release.The substrate error issue was confirmed on all lots of vidas® immuno-assays manufactured with substrate batches using a common lot of raw material (4-mup) that was identified as the most probable common root-cause.The scope of the issue was identified on all lots of vidas® immuno-assays manufactured since (b)(6) 2021 using substrate batches manufactured with this concerned lot of raw material.The problem is due to an accelerated degradation of the substrate.It follows a linear model over time leading to rfu acceptable limits being reached before the end of the registered shelf life of the product.Kinetic evolution analyses were performed by measuring substrate rfu of a statistically representative number of vidas® immuno- assays retained batches (manufactured with the substrate containing the concerned raw material) at different shelf-lives.The model was validated on numerous data (~ 450 000) collected from the field (customers).The analysis of the kinetic model allows us to predict the degradation trend of the substrate using the concerned batch of 4mup and therefore to revise the expiry dates for each lot of impacted vidas® immuno- assays finished products.When used until the revised expiry date, the product continues to perform per its registered performance specifications.When an error message ¿substrate error¿ is displayed by the vidas® system, the test is stopped and this alarm prevents the system from providing any result.The inability to provide a result in a timely manner (potential delayed results) may have an impact on patient management depending on whether or not there are clear management or treatment strategies that rely solely or mostly on the test result ; whether or not the management strategy can be delayed, and for how long ; whether or not there are assays from a lot not impacted by the issue that are available ; whether or not the laboratory is able to use an alternative method.Therefore, a corrective action involving a revised expiration date for all impacted lots of clinical vidas® immuno-assays products is required to ensure that the specified products will continue to perform per labelled performance specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
Since july 2021, biomérieux has been receiving an increasing number of complaints linked to a vidas® ¿substrate error¿.It prevents the test from being run, therefore leads to potential delayed results as the user must run another test.A measurement of the background noise signal (rfu) is made by the vidas® system prior to launching the reaction.An acceptable limit is defined during product design for each reference of finished goods.Three values exist as acceptable limits depending on the assay: 300, 350 and 500 rfu.The substrate is present in the last well of the strip of all vidas® immuno-assays and allows fluorescence when degraded by the enzyme (pal).The level of fluorescence is then correlated with the results of all tests.When performing a test, if the rfu is higher than the acceptable limit defined during the product development, there is an error message displayed by the system: ¿substrate error¿.The test is stopped and this alarm prevents the system from providing any result.With this alarm being present on all the systems of the vidas® family, it guarantees that no false results can be given in case of a substrate degradation.There is a potential risk of delayed results.Description of the investigation and root cause analysis : investigations were immediately initiated to identify the root-cause, the following were identified: ¿ all lots impacted of vidas® immuno-assays were conform to the specifications at release.¿ the substrate error issue was confirmed on all lots of vidas® immuno-assays manufactured with substrate batches using a common lot of raw material (4-mup) that was identified as the most probable common root-cause.¿ the scope of the issue was identified on all lots of vidas® immuno-assays manufactured since february 2021 using substrate batches manufactured with this concerned lot of raw material.¿ the problem is due to an accelerated degradation of the substrate.It follows a linear model over time leading to rfu acceptable limits being reached before the end of the registered shelf life of the product.¿ kinetic evolution analyses were performed by measuring substrate rfu of a statistically representative number of vidas® immuno- assays retained batches (manufactured with the substrate containing the concerned raw material) at different shelf-lives.The model was validated on numerous data (~ 450 000) collected from the field (customers).¿ the analysis of the kinetic model allows us to predict the degradation trend of the substrate using the concerned batch of 4mup and therefore to revise the expiry dates for each lot of impacted vidas® immuno- assays finished products.¿ when used until the revised expiry date, the product continues to perform per its registered performance specifications.¿ when an error message ¿substrate error¿ is displayed by the vidas® system, the test is stopped and this alarm prevents the system from providing any result.The inability to provide a result in a timely manner (potential delayed results) may have an impact on patient management depending on (1) whether or not there are clear management or treatment strategies that rely solely or mostly on the test result ; (2) whether or not the management strategy can be delayed, and for how long ; (3) whether or not there are assays from a lot not impacted by the issue that are available ; (4) whether or not the laboratory is able to use an alternative method.¿ therefore, a corrective action involving a revised expiration date for all impacted lots of clinical vidas® immuno-assays products is required to ensure that the specified products will continue to perform per labelled performance specifications.The investigation is ongoing.
 
Event or Problem Description
On (b)(6) 2021, a customer in united states notified biomérieux of obtaining a substrate error while using the vidas® progesterone 60 tests kit (reference # 30409-01, lot # 1008775630).In the case of a substrate error, an error message is displayed on the equipment visible by the user, and it is impossible to run tests and generate results.At the time of this assessment, there is no information regarding delays for any patient samples.However, if the customer does not have an alternative testing method, this could potentially lead to delayed patient test results.There is no indication or report from the laboratory that the issue led to any adverse event related to any patient's state of health.The lot impacted by this complaint is part of the scope of fsca (b)(4) for substrate error on multiple vidas® product references that was released on (b)(6) 2021.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially sent in following notification from a customer in the united states of obtaining start-up errors, including a substrate error, while using the vidas® progesterone 60 tests kit (reference # 30409-01, lot # 1008775630).For one strip, it seems that the issue was linked to a substrate error (background noise at 507 rfv).No information available regarding the other errors.An internal investigation was initiated.The customer reported having frequent start-up errors on the minividas® with sub code 507 being the root error.It initially seemed that the issue may have been related to substrate errors.As this lot was listed in fsca 5333, this issue was initially reported as related to the recall fsca 5333.However, while troubleshooting with the customer, no evidence of substrate error was obtained.Also, the revised expiration date for this lot following the fsca is 09-may-2022.For trouble shooting, optical reading was needed.The customer was requested to perform an opt test.The customer was instructed to load 12 strips in the minividas and to request the tp1 test for each one.The opt test would run and a report would be released to show the background noise of each strip.The customer did not have any remaining strips of lot 1008775630.They performed an opt test of their current new lot which is 1008766980 (this lot is also indicated in fsca 5333 with a revised expiration date of 04-apr-2022).Values for this lot were as follows: section a: 203, 207, 208, 203, 203, 204.Section b: 203, 200, 205, 206, 202, 201.According to the data provided, the opt are within acceptable range (the upper limit is 500 rfv so the values are far from this limit).So the concerned strips cannot give substrate errors.The internal investigation determined the following: 1) device history record: the review did not highlight any issue during the manufacturing, control and packaging processes of vidas progesterone lot 1008775630 and 1008775650.2) tests performed by the complaints laboratory customer material: no kit received from customer.Tests on retain kit: the complaints laboratory checked the substrate background measurements of all the strips available of vidas progesterone lots 1008775630 and 1008775650 retain kits.All the values were homogeneous, compliant with the acceptable range; with results far from the upper limit of 500 rfu (the maximum value observed was 264 rfu).4- root cause analysis and conclusion: the investigation never reproduced the customer¿s issue, namely substrate error when testing the strips from retain kits of vidas progesterone lots 1008775630 and 1008775650.Unfortunately, without any customer¿s kit available, no further investigation can be pursued.Moreover, as the customer mentioned several start-up errors without any further information regarding the error displayed by the minividas instrument, an issue due in part to the instrument or handling cannot be excluded.According to investigation outcomes, there is no reconsideration of the performance of vidas progesterone lot 1008775630.

Brand Name
VIDAS® PROGESTERONE 60 TESTS
Common Device Name
VIDAS® PROGESTERONE 60 TESTS
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l¿orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key12789720
Report Number8020790-2021-00226
Device Sequence Number11782502
Product Code JLS
UDI-Device Identifier03573026156954
UDI-Public03573026156954
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K965084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model Number30409-01
Device Catalogue Number30409-01
Device Lot Number1008775630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown